Alert archive / California / Frost Advisories in 2025
Frost Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 11, 2025, 1:14 AM PDT for Lake County, Mendocino County, California. It took effect at Apr 12, 2025, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2025, 1:14 AM PDT (08:14 UTC)
- In effect from
- Apr 12, 2025, 2:00 AM PDT
- Expired
- Apr 12, 2025, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869 WWUS76 KEKA 110814 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 114 AM PDT Fri Apr 11 2025 CAZ110-111-114-115-111615- /O.NEW.KEKA.FR.Y.0012.250412T0900Z-250412T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- Including Laytonville, Covelo, Willits, and Potter Valley 114 AM PDT Fri Apr 11 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...The valleys in Lake County, and Northern Mendocino Interior. * WHEN...From 2 AM to 8 AM PDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...It is possible low clouds and fog will form in some of these valleys and prevent it from getting as cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
3 follow-up statements
048 WWUS76 KEKA 111601 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 901 AM PDT Fri Apr 11 2025 CAZ110-111-114-115-120015- /O.CON.KEKA.FR.Y.0012.250412T0900Z-250412T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- Including Potter Valley, Laytonville, Willits, and Covelo 901 AM PDT Fri Apr 11 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...The valleys in Lake County, and Northern Mendocino Interior. * WHEN...From 2 AM to 8 AM PDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...It is possible low clouds and fog will form in some of these valleys and prevent temperatures from getting as cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
095 WWUS76 KEKA 112123 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 223 PM PDT Fri Apr 11 2025 CAZ110-111-114-115-121500- /O.CON.KEKA.FR.Y.0012.250412T0900Z-250412T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- Including Potter Valley, Laytonville, Willits, and Covelo 223 PM PDT Fri Apr 11 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...The valleys in Lake County, and Northern Mendocino Interior. * WHEN...From 2 AM to 8 AM PDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...It is possible low clouds and fog will form in some of these valleys and prevent temperatures from getting as cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
073 WWUS76 KEKA 121445 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 745 AM PDT Sat Apr 12 2025 CAZ110-111-114-115-121545- /O.EXP.KEKA.FR.Y.0012.000000T0000Z-250412T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- Including Laytonville, Covelo, Willits, and Potter Valley 745 AM PDT Sat Apr 12 2025 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 10, 3:08 PM PDT, 10 hours 6 minutes earlier.
Area forecast discussion, Apr 10, 3:08 PM PDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
308 PM PDT Thu Apr 10 2025
.SYNOPSIS...Light coastal drizzle this evening will give way to cool
and breezy conditions Friday and Saturday. Warm and sunny conditions
will quickly return Sunday into early next week.
&&
.DISCUSSION...
KEY MESSAGES:
-Cloudy weather and drizzle along the coast this evening.
-Cooler conditions and gusty north wind Friday and Saturday,
especially near shore.
-Warm temperatures return Sunday into early next week.
WEATHER PATTERN OVERVIEW: A very weak shortwave and associated
surface front is currently crossing the area. A band of midlevel
clouds has streamed in from the south all along the coast, through
skies still remained clear enough to allow some interior valleys to
warm up just below 80. Nothing more than drizzle and most has been
observed along the coast so far. Models indicate a a 20% chance of
up to 0.2 inches of rain along the far north coast, but the vest
majority of models show now rain at all this evening.
Drier, though cooler weather will quickly return behind the front
Friday and Saturday. The strongest winds are most likely Saturday
afternoon as high pressure rapidly rebuilds across the Pacific and
enhances the pressure gradient along shore. Northwest gusts along
shore Friday and Saturday afternoons will most likely peak around 35
mph in wind favored areas. NBM even indicates a 50 to 70% chance of
isolated gusts over 40 mph Saturday afternoon, mostly along isolated
headlands.
Calmer and warmer weather will return early next week as ridging
builds back over the area bringing the threat of a coastal marine
layer. Interior valleys will likely seas highs in the low 80s by
Monday, with Ukiah most likely to see its warmest temperatures since
the start of the year, There is some indication a weak shortwave
brining another round of cooler conditions and drizzle late next
week, but fewer than 10% of models show any wetting rain.
FORECAST CONFIDENCE AND DEVIATIONS: There is relatively high
confidence in the current forecast without much model deviation in
the short term.
There is some variance in the intensity of heat next week. At the
high end, about 15% of models put interior highs above 85 as early
as Sunday afternoon. Conditions will cool by mid week but there is
large variance around next Wednesday with highs varying from the
low 70s to low 80s. Coastal temperatures also show variance,
especially around Sunday depending on the strength and extent of any
marine layer. Model ensembles have generally trended downward with
precipitation potential next week with less than 5% even show 0.1
inches. /JHW
&&
.AVIATION...A weak frontal system continues to move through the
region today. Drizzle to light rain along with overcast MVFR
conditions can be expected for terminals from coastal northern
Humboldt to Del Norte County. Gusty southerlies continue to diminish
for KCEC. These sparse showers will diminish into this evening.
General cloudiness will move over the whole region as the front
progresses east. Overnight and into early tomorrow, high pressure
will build into the region creating potentiall for IFR to LIFR
conditions at coastal terminals as the marine layer may develop and
move onshore. Some overnight interior valley fog may be likely
overnight.
&&
.MARINE...Southerly winds continue to decrease as a weak frontal
system continues to move through. Overnight tonight, winds will turn
northerly and increase as a high pressure system moves against
Northwest CA. Strong northerly winds with gale gusts and steep to
very steep waves are expected Friday through this weekend. NBM shows
an 85 to 95 percent chance of gale force gusts for most of the
coastal waters by Saturday afternoon and continuing into Sunday
morning. Gale conditions are expected for the outer waters by late
Friday evening. Steep seas of 13 to 15 feet are expected this
weekend along with the gales.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ450-470.
Small Craft Advisory from 3 PM Friday to 3 PM PDT Saturday
for PZZ450.
Gale Watch from Saturday afternoon through late Saturday
night for PZZ450-455.
Small Craft Advisory from 9 AM Friday to 3 PM PDT Saturday
for PZZ455.
Small Craft Advisory from 9 AM to 9 PM PDT Friday for
PZZ470-475.
Gale Warning from 9 PM Friday to 3 AM PDT Sunday for PZZ470-
475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:46 AM PDT | Hazardous Seas Warning | EKA | 48 hr |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.